| Catalog Number |
257000120 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that size 6 broach got caught in broach handles.It is unknown if there was any surgical delay.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary it was reported that size 6 broach got caught in broach handles.It is unknown if there was any surgical delay.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the device found the post with signs of wear, and the overall surface of the broach presents nicks and scratches.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed with a broach handle sample (b)(6) and the device was able to assemble and disassemble with no signs of issue or tightness, and as the broach was not returned jammed to the handle, the reported jammed condition cannot confirmed.The observed condition of the device's post can be attributed to a combination of heavy usage and due to the taper not being seated all the way into the mating device before usage.The overall complaint was unconfirmed as the observed condition of the summit broach sz6 would not contribute to the alleged device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected.